zbMATH — the first resource for mathematics

On the martingale property in the rough bergomi model. (English) Zbl 07068657
Summary: We consider a class of fractional stochastic volatility models (including the so-called rough Bergomi model), where the volatility is a superlinear function of a fractional Gaussian process. We show that the stock price is a true martingale if and only if the correlation \(\rho \) between the driving Brownian motions of the stock and the volatility is nonpositive. We also show that for each \(\rho <0\) and \(m> \frac{1} {{1-\rho ^{2}}}\), the \(m\)-th moment of the stock price is infinite at each positive time.

60G44 Martingales with continuous parameter
60G22 Fractional processes, including fractional Brownian motion
91G20 Derivative securities (option pricing, hedging, etc.)
Full Text: DOI Euclid arXiv
[1] Elisa Alòs, Jorge A. León, and Josep Vives, On the short-time behavior of the implied volatility for jump-diffusion models with stochastic volatility, Finance Stoch. 11 (2007), no. 4, 571–589. · Zbl 1145.91020
[2] Christian Bayer, Peter Friz, and Jim Gatheral, Pricing under rough volatility, Quant. Finance 16 (2016), no. 6, 887–904.
[3] Stefan Blei and Hans-Jürgen Engelbert, On exponential local martingales associated with strong Markov continuous local martingales, Stochastic Process. Appl. 119 (2009), no. 9, 2859–2880. · Zbl 1192.60068
[4] Vladimir I. Bogachev, Gaussian measures, Mathematical Surveys and Monographs, vol. 62, American Mathematical Society, Providence, RI, 1998. · Zbl 0913.60035
[5] Michelle Boué and Paul Dupuis, A variational representation for certain functionals of Brownian motion, Ann. Probab. 26 (1998), no. 4, 1641–1659. · Zbl 0936.60059
[6] H. Brunner and Z. W. Yang, Blow-up behavior of Hammerstein-type Volterra integral equations, J. Integral Equations Appl. 24 (2012), no. 4, 487–512. · Zbl 1261.45003
[7] Alexander Cherny, Brownian moving averages have conditional full support, Ann. Appl. Probab. 18 (2008), no. 5, 1825–1830. · Zbl 1151.91490
[8] P. K. Friz, P. Gassiat, and P. Pigato, Precise asymptotics: robust stochastic volatility models, ArXiv e-prints (2018).
[9] Masaaki Fukasawa, Asymptotic analysis for stochastic volatility: martingale expansion, Finance Stoch. 15 (2011), no. 4, 635–654. · Zbl 1303.91177
[10] A. M. Garsia, E. Rodemich, and H. Rumsey, Jr., A real variable lemma and the continuity of paths of some Gaussian processes, Indiana Univ. Math. J. 20 (1970/1971), 565–578. · Zbl 0252.60020
[11] Jim Gatheral, Thibault Jaisson, and Mathieu Rosenbaum, Volatility is rough, Quant. Finance 18 (2018), no. 6, 933–949. · Zbl 1400.91590
[12] Stefan Gerhold, Christoph Gerstenecker, and Arpad Pinter, Moment explosions in the rough heston model, Arxiv E-prints (2018).
[13] G. Gripenberg, S.-O. Londen, and O. Staffans, Volterra integral and functional equations, Encyclopedia of Mathematics and its Applications, vol. 34, Cambridge University Press, Cambridge, 1990. · Zbl 0695.45002
[14] Archil Gulisashvili, Gaussian stochastic volatility models: Scaling regimes, large deviations, and moment explosions, ArXiv e-prints (2019), arXiv:1808.00421v7.
[15] B. Jourdain, Loss of martingality in asset price models with lognormal stochastic volatility, Preprint CERMICS 2004-267 (2004).
[16] P.-L. Lions and M. Musiela, Correlations and bounds for stochastic volatility models, Ann. Inst. H. Poincaré Anal. Non Linéaire 24 (2007), no. 1, 1–16. · Zbl 1108.62110
[17] Philip Protter, A mathematical theory of financial bubbles, Paris-Princeton Lectures on Mathematical Finance 2013, Lecture Notes in Math., vol. 2081, Springer, Cham, 2013, pp. 1–108. · Zbl 1277.91134
[18] Johannes Ruf, The martingale property in the context of stochastic differential equations, Electron. Commun. Probab. 20 (2015), No. 34, 10. · Zbl 1321.60085
[19] Carlos A. Sin, Complications with stochastic volatility models, Adv. in Appl. Probab. 30 (1998), no. 1, 256–268. · Zbl 0907.90026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.